TITLE

Some Truncated Distributions

AUTHOR(S)
Nadarajah, Saralees
PUB. DATE
April 2009
SOURCE
Acta Applicandae Mathematica;Apr2009, Vol. 106 Issue 1, p105
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Long-tailed distributions arise in many areas of the sciences. These distributions, however, suffer from the weakness of not having finite moments of all orders and this weakness has restricted their use. In this note, we introduce truncated versions of five of the most commonly known long-tailed distributions—which possess finite moments of all orders and could therefore be better models. Explicit expressions for the moments are derived for each of the truncated distributions. Several applications are illustrated using real data.
ACCESSION #
36966646

 

Related Articles

  • Nested Renewal Processes with Special Erlangian Densities. Bendell, A.; Scott, N. H. // Operations Research;Nov/Dec84, Vol. 32 Issue 6, p1345 

    We consider the class of nested renewal processes in which all densities are Special Erlangian. We first derive explicit expressions for the transient and steady-state distributions of the accumulated number of shocks and for their mean and variance. We also consider situations with infrequent...

  • Random A-permutations: Convergence to a Poisson process. Yakymiv, A. // Mathematical Notes;Jun/Jul2007, Vol. 81 Issue 5/6, p840 

    Suppose that S n is the permutation group of degree n, A is a subset of the set of natural numbers â„•, and T n( A) is the set of all permutations from S n whose cycle lengths belong to the set A. Permutations from T n are usually called A-permutations. We consider a wide class of sets A of...

  • MARKOV CHAIN FOR MULTIPLE HYPOTHESES TESTING AND IDENTIFICATION OF DISTRIBUTIONS FOR ONE OBJECT. Navaei, Leader // Pakistan Journal of Statistics;2010, Vol. 26 Issue 3, p557 

    In this paper for first time the identification of distribution of simple homogeneous stationary Markov chain with a finite number of states is studied. The problem has been formulated by Ahlswede and Haroutunian on identification of hypotheses and solved for the case of the sequence of...

  • A distribution function estimator for the difference of order statistics from two independent samples. Hutson, Alan D. // Statistical Papers;Jan2009, Vol. 50 Issue 1, p203 

    For two independent populations X and Y we develop the empirical distribution function estimator for the difference of order statistics of the form X(i) - Y(j) The key practical application for this estimator pertains to inference between quantiles from two independent populations.

  • On the Transmission Eigenvalue Problem in Disjoint Domains. Delić, Aleksandra; Jovanović, Boško; Milovanović, Zorica // Computational Methods in Applied Mathematics;2011, Vol. 11 Issue 4, p407 

    A transmission eigenvalue problem on two disjoint intervals has been investigated. A distribution of eigenvalues has been obtained. A corresponding difference scheme is proposed and tested with a few numerical examples.

  • On the Combine Distribution--Assignment of Traffic. Florian, Michael; Nguyen, Sang; Ferland, Jacques // Transportation Science;Feb75, Vol. 9 Issue 1, p43 

    It has been remarked that in the practice of transportation planning the distribution and assignment computations are treated sequentially as independent problems, although ideally they should be solved simultaneously. A case has been made by many practitioners for repeating the distribution and...

  • On a conjecture about Dirac's delta representation using q-exponentials. Chevreuil, A.; Plastino, A.; Vignat, C. // Journal of Mathematical Physics;Sep2010, Vol. 51 Issue 9, p093502 

    A new representation of Dirac's delta distribution, based on the so-called q-exponentials, has been recently conjectured. We prove here that this conjecture is indeed valid.

  • On the Transfer of Generalized Functions by an Evolution Flow. Karlikova, M. // Ukrainian Mathematical Journal;Aug2005, Vol. 57 Issue 8, p1201 

    We investigate properties of a solution of a stochastic differential equation with interaction and their dependence on a space variable. It is shown that x( u, t) − u belongs to S under certain conditions imposed on the coefficients, and, furthermore, it depends continuously on the initial...

  • THE GENERALISED COUPON COLLECTOR PROBLEM. Neal, Peter // Journal of Applied Probability;Sep2008, Vol. 45 Issue 3, p621 

    Coupons are collected one at a time from a population containing n distinct types of coupon. The process is repeated until all n coupons have been collected and the total number of draws, Y, from the population is recorded. It is assumed that the draws from the population are independent and...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics